MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 75MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET CC CRUCIATE TRAY 75MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Noise, Audible (3273); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Limited Mobility Of The Implanted Joint (2671)
Date of Event 07/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Two tibial tray product identifications were reported in conjunction with this event.It is unknown after follow-up attempts which device was revised.The information for the second liner is as follows: item name: biomet cc cruciate tray 75mm, catalog number: 141234, lot number: j6099844, expiration date: jul 14, 2027, manufacture date: aug 18, 2017.Concomitant medical products: e1 vngd cr tib brg 71/75x12, item# ep-183442, lot# 583010.E1 vngd as tib brg 14x75, item# ep-189084, lot# 348630.Report source - (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation as it has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately four months¿ post implantation due to abnormal knee joint noise, limited knee joint movement, and pain.When the patient returned to the hospital and was examined, it was discovered that the locking bar was slack and had backed out.Three months after the operation, the knee joint was normal.There is no additional information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.The reported event was confirmed through medical records.Medical records and radiographs were provided and reviewed by a healthcare professional.Provided radiographs show the locking bar displaced medially and extending into the soft tissue.Medical records for the revision surgery note the joint prosthesis and poly are stable with no loosening or wear.Locking bar was replaced with no complications.No product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOMET CC CRUCIATE TRAY 75MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9385200
Report Number0001825034-2019-05360
Device Sequence Number2450559
Product Code JWH
UDI-Device Identifier00880304008328
UDI-Public(01)00880304008328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number141234
Device Lot NumberJ6098469
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR